MAUDE Adverse Event Report: MICROVENTION, INC WEB SL 27 SINGLE LAYER; INTRASACCULAR FLOW DISRUPTION DEVICE

MICROVENTION, INC WEB SL 27 SINGLE LAYER; INTRASACCULAR FLOW DISRUPTION DEVICE
Model Number W2-9-5-MVI-3
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: the device was returned to the manufacturer for evaluation.The investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.A search for non-conformances associated with this part/lot number combination and the part/lot combinations of the ancillary devices used, did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the devices.
 
Event or Problem Description
It was reported: web device was one-quarter deployed in the basilar apex aneurysm and the pusher wire detached from the device.The catheter was taken over the microcatheter and used to recapture most of the web device.The catheters and web were removed as a system from the patient.The patient¿s aneurysm was not treated during the procedure, patient is stable.
 
Event or Problem Description
Additional information received notes the wdc-2 was never used on the web device once it entered the patient.It was only used during the prep to check the web device.The physician¿s treatment plan was for the fredx 27 to open and cover the aneurysm.Because the fredx 27 did not open he decided to use the pipeline flow diverter.The hospital does not keep pipeline flow diverters in their inventory, so the patient needed to be rescheduled.
 
Additional Manufacturer Narrative
B5: additional information added.H10: returned items: - delivery system (pusher) - introducer - implant web - microcatheter - controller non-returned items: - dispenser hoop the visual analysis of the returned items found the implant to be separated from delivery system with no signs of controller activation and within dimensional specifications (spec: height(mm)= 5.0 ± 0.5, diameter(mm)= 9.0 ± 0.9).The pusher was returned kinked at the hypotube to connector junction.There were no visible damages found to the returned microcatheter that would have caused or contributed to the reported complaint.The heater coil section was dissected to confirm if there was a controller activation, and there were no signs of a melted tether or pet.However, the implant tether did show signs of a tensile break as indicated by the jagged edges on the proximal end of the tether tail.Tested the returned device with an in-house controller and the returned controller and gave red lights.The delivery system resistance was measured to be ol ¿ (spec= 66-78¿), which is out of specification due to the kinked hypotube to connector junction on the pusher.Controller investigation: the wdc-2 board voltage and firing duration was measured using an oscilloscope.When the wdc-2 was inserted into the test fixture, a green light appeared with normal audio output.Voltage: 11.6 v (specification: 11.2 - 11.8v per cf11434) duration: 743.2ms (specification: 660 - 820ms per cf11434) the wdc-2 board voltage and duration was found to be within specification.The investigation of the returned web system found the pusher kinked and the implant to be separated from the pusher with no signs of activation using a detachment controller on the pusher heater coil.The investigation found the implant tether tail with a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.No damage was found on the returned microcatheter that would have caused or contributed to the reported complaint.

Brand Name
WEB SL 27 SINGLE LAYER
Common Device Name
INTRASACCULAR FLOW DISRUPTION DEVICE
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer (Section G)
MICROVENTION, INC
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key17040605
Report Number2032493-2023-00758
Device Sequence Number6908621
Product Code OPR
UDI-Device Identifier00842429107201
UDI-Public(01)00842429107201(11)220113(17)261231(10)0000140491
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P170032
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberW2-9-5-MVI-3
Device Catalogue NumberW2-9-5
Device Lot Number0000140491
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer08/03/2023
Initial Report FDA Received Date06/01/2023
Supplement Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOFIA CATHETER; VIA 27 MICROCATHETER; WEB DETACHMENT CONTROLLER
Patient Age67 YR
Patient SexFemale